Cutaneous drug reactions associated with newer antiretroviral agents

Martins, C.R.

Journal of Drugs in Dermatology Jdd 5(10): 976-982

2006


ISSN/ISBN: 1545-9616
PMID: 17373147
Document Number: 11891
Skin is the most commonly affected organ in patients with HIV, and the incidence of cutaneous adverse reactions in persons infected with HIV versus those who are not infected is significantly higher. Cutaneous drug reactions contribute to increased morbidity and are often the cause of treatment nonadherence. Undoubtedly, the widespread use of highly active antiretroviral therapy has had a positive effect on the natural course of the disease; however, advances in HIV therapy will continue to increase the potential for cutaneous eruptions, further complicating the evaluation of skin manifestations that are so common in this disease. Distinguishing between cutaneous drug reactions and other cutaneous diseases associated with HIV infection can be challenging. Nevertheless, it is important for clinicians to be knowledgeable about the clinical characteristics and presentations of these reactions and to determine whether drug discontinuation is indicated.

Document emailed within 1 workday
Secure & encrypted payments

Cutaneous drug reactions associated with newer antiretroviral agents